Alert archive / Wisconsin / Special Marine Warnings in 2021

Special Marine Warning 41, NWS Milwaukee, WI

September 7, 2021

NWS Milwaukee, WI issued this special marine warning at Sep 7, 2021, 11:22 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 11:22 AM CDT (16:22 UTC)
Expired
Sep 7, 2021, 12:15 PM CDT
In force
53 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

The radar

The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-120 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

337 
WHUS53 KMKX 071622
SMWMKX
LMZ643-669-071715-
/O.NEW.KMKX.MA.W.0041.210907T1622Z-210907T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Milwaukee/Sullivan WI
1122 AM CDT Tue Sep 7 2021

The National Weather Service in Milwaukee/Sullivan has issued a

* Special Marine Warning for...
  Lake Michigan nearshore and open waters to mid lake from Sheboygan
  WI to Port Washington WI...

* Until 1215 PM CDT.

* At 1121 AM CDT, severe thunderstorms were located along a line
  extending from near Oostburg to 21 nm west of Port Washington,
  moving east at 50 knots.

  HAZARD...Wind gusts 34 knots or greater and large hail.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves. Large hail could result in 
           structural damage.

* Locations impacted include...
  Port Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 4345 8781 4358 8778 4368 8770 4375 8771
      4375 8772 4376 8770 4380 8772 4384 8714
      4383 8709 4370 8712 4338 8714 4336 8778
      4339 8787
TIME...MOT...LOC 1621Z 262DEG 60KT 4370 8782 4338 8837 

HAIL...>.75IN
WIND...>34KTS

$$

GEHRING

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Sep 7, 10:13 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 7, 10:13 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1013 AM CDT Tue Sep 7 2021

.UPDATE...
(Issued 1010 AM CDT Tue Sep 7 2021)

Thunderstorms are producing large hail in central WI this morning.
There are steep mid level lapse rates and high shear to support
these storms. Best area for large hail is moving into east central
WI right now. We are continuing to watch the southern end of this
line for strengthening storms as well.

Cronce

&&

.SHORT TERM...
(Issued 240 AM CDT Tue Sep 7 2021)

Today and Tonight:

Mid level shortwave riding in from the northwest with DCVA
increasing across the area later this morning. Low pressure
passing to our north will drag a cold front through the area by
early/mid afternoon. Axis of MLCAPE proggd to work into the area
in a prefrontal fashion with low level convergence setting up a
potential broken line of storms. Fairly decent agreement on this
scenario played out by the CAMS. Enough shear and instability to
have some concern for a storm or two reaching strong/severe levels
before the fropa. Window of concern looks to be late morning in
the northwest with storms likely clearing the southeast by mid
afternoon. Warm and windy ahead of the front with winds shifting
to the west afterwards with clearing skies into tonight.

Wednesday through Thursday:

A weak short wave rotating around low pressure expected to be
north of the Great Lakes may bring a few showers to parts of
southern WI in the afternoon and early evening with an isolated
rumble of thunder possible. With the thermal trof in place, expect
quite of bit of cloudiness during the day. The clouds along with
breezy northwest winds will result in a cooler day with
temperatures peaking in the low to mid 70s. Northwest winds will
gust to the 25 to 30 mph range. The area of low pressure in
southern Canada will continue to shift north and east away from
the western Great Lakes Wednesday night and Thursday. This will
allow high pressure to pass across the area. Lighter winds and
clearing skies will allow temperatures to fall into the 40s in
spots later Wednesday night. A nice day is expected on Thursday
with more sunshine and lighter winds allowing temps to recover
into the 70s.

Kavinsky

&&

.LONG TERM...
(Issued 240 AM CDT Tue Sep 7 2021)

Thursday Night through Monday:

This period should start out on the quiet side but turn more
unsettled on Saturday and again early next week. Initially west
to northwest steering winds will allow high pressure and dry
conditions to continue through Friday evening across southern WI.
The upstream broadscale ridge will flatten leading into the
weekend as a strengthening short wave trof moves across southern
Canada and the far northern Great Lakes late Friday night and
Saturday. Moisture will be limited as an associated weak cold
front moves through Wisconsin on Saturday. However enough mid-
level moisture is expected to be in place to warrant continuing
low pops for mainly -shra. This frontal boundary is expected to
slow down and turn stationary somewhere in the IA/northern IL area
on Sunday and then creep back north around Monday as another
strengthening area of low pressure moves into the upper Midwest.
At this time, Sunday is looking mainly dry across southern WI. There
is considerable uncertainty for the timing of the approaching
front, but for now, wl focus precip threat on Monday into Tuesday
of next week. This will be the best chance in the next week for
more widespread showers and a few storms. Daytime temperatures
should remain near or a little above normal for mid-September.

Kavinsky

&&

.AVIATION...
(Issued 1010 AM CDT Tue Sep 7 2021)

Thunderstorms developed in a broken line this morning and will
slowly cross southern WI today with a frontal boundary. Large
hail is possible toward central WI. Storms along the line may
intensify this afternoon as they get into southeast WI.

Cronce

&&

.MARINE...
(Issued 240 AM CDT Tue Sep 7 2021)

South to southwest winds will be increasing this morning ahead of
low pressure. 925 millibar wind max most pronounced in the morning
with the stronger wind likely in the far southern reaches of the
lake this afternoon. Still some concern on how widespread the
gales will be due to mixing concerns. But with the overall warmer
lake waters and stronger winds seen not too far aloft it wouldn't
take much to see a few gale gusts affect those traversing the
open waters. So went ahead and upgraded the watch to a warning. In
addition, the small craft advisory for the nearshore has been
extended to 18z wednesday due to west/northwest winds in the post
frontal cold advection regime.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 until 1 PM Tuesday.

     Gale Warning...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 6 PM Tuesday.

     Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 1 PM
     Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 7, 10:40 AM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1040 AM CDT Tue Sep 7 2021

WIZ046-047-051-052-056>060-062>072-081545-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1040 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will move across central and
southern Wisconsin this morning as a cold front moves through. A
few strong to severe storms with damaging winds and large hail
are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report peak wind gusts to the national
weather service at milwaukee/sullivan.

LMZ643>646-081545-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1040 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...This Afternoon and Tonight

A small craft advisory is in effect.

A line of thunderstorms will impact the nearshore waters from late
morning into the early afternoon hours. A few strong to severe storms
with gusty winds and large hail are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The small craft advisory continues through 1 PM Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-081545-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1040 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...This Afternoon and Tonight

A Gale Warning is in effect for the north half of the lake through
1 PM while a Gale Warning is in effect for the south half through
6 PM.

Scattered to numerous thunderstorms will move across Lake Michigan
this morning through this evening, with small storm chances
Wednesday over northern portions of the lake. A few strong storms
with gusty winds and hail are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Local storm report, Sep 7, 10:45 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 AM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     HAIL             2 SSE FOND DU LAC       43.75N 88.43W
09/07/2021  M1.00 INCH       FOND DU LAC        WI   PUBLIC

&&
Local storm report, Sep 7, 10:58 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1058 AM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HEAVY RAIN       2 ESE FOND DU LAC       43.77N 88.41W
09/07/2021  M0.80 INCH       FOND DU LAC        WI   PUBLIC

            0.8 INCHES OF RAIN REPORTED OVER HALF HOUR
            DURATION IN EASTERN FOND DU LAC.

&&
Local storm report, Sep 7, 11:00 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     HAIL             2 SSE ALTO              43.65N 88.77W
09/07/2021  M0.88 INCH       FOND DU LAC        WI   PUBLIC

&&
Local storm report, Sep 7, 11:01 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1101 AM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             FOND DU LAC             43.78N 88.45W
09/07/2021  E1.75 INCH       FOND DU LAC        WI   PUBLIC

&&
Local storm report, Sep 7, 11:09 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1109 AM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     HAIL             JUNEAU                  43.41N 88.70W
09/07/2021  M1.00 INCH       DODGE              WI   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZE HAIL.

&&
Local storm report, Sep 7, 11:13 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1113 AM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     HAIL             2 W VERONA              42.99N 89.57W
09/07/2021  M1.00 INCH       DANE               WI   TRAINED SPOTTER

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:06 PM CDTSmall Craft AdvisoryMKX45 hr
Sep 7, 2:21 AM CDTGale WarningMKX13 hr
Sep 7, 8:41 AM CDTSpecial Weather StatementMKXMarquette49 min
Sep 7, 8:57 AM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette48 min
Sep 7, 9:34 AM CDTSevere Thunderstorm WarningMKXFond du Lac56 min
Sep 7, 10:10 AM CDTSevere Thunderstorm WarningMKXFond du Lac50 min
Sep 7, 10:27 AM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan78 min
Sep 7, 10:40 AM CDTSpecial Weather StatementMKXColumbia, Dane, Dodge, Iowa65 min
Sep 7, 10:57 AM CDTSpecial Marine WarningMKX63 min
Sep 7, 11:01 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson59 min
Sep 7, 11:04 AM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Ozaukee, Sheboygan, Washington56 min
Sep 7, 11:11 AM CDTSevere Thunderstorm WarningMKXGreen, Rock34 min
Sep 7, 11:27 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha48 min
Sep 7, 11:31 AM CDTSpecial Marine WarningMKX89 min
Sep 7, 11:42 AM CDTSevere Thunderstorm WarningMKXRock, Walworth48 min
Sep 7, 11:45 AM CDTSevere Thunderstorm WarningMKXJefferson, Milwaukee, Waukesha60 min
Sep 7, 12:18 PM CDTSpecial Marine WarningMKX87 min
Sep 7, 12:19 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth40 min
Sep 7, 12:30 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Rock, Walworth60 min
Sep 7, 12:47 PM CDTSpecial Weather StatementMKXMilwaukee28 min

Nearby

Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.